Skip to content
My WebMD Sign In, Sign Up
Bad reaction to Celexa
avatar
AJkiiri posted:
Hello all. I'm looking for some advice/opinions on my current situation. Ever since I was younger, I've dealt with small anxiety over certain things such as public speaking, traveling, and starting a new job/class. I've never experienced a panic attack though. Three months ago I was planning a family vacation and ended up canceling due to being nervous about going, as it was a new area for us. I then felt very upset as I let my child down, as well as myself. My boss (whom is a physician) suggested I try Ativan. I took it which made me very nauseous. He then recommended I start on Celexa, which decided to try since he recommended it.

I was on a low dose of Celexa for five days when I began to have panic attacks, along with racing thoughts and thoughts of suicide. After two urgent care visits, he recommended I come off the medication. He gave me vistaryl and valium to help sedate me due to the severity of the attacks. I lost ten pounds and barely slept for almost two weeks. I have been seeing a counselor since they incident and she has really helped me calm down and rid of the panic attacks. She told me it was a bad reaction to the medication which caused me PTSD from the severe adverse side effects.

Even though I'm much better, I've now been diagnosed with having GAD and mild depression. I now can get anxious over normal things, that never use to bother me. I can barely take any medicine without freaking out. As far as the depression, I can be fine for 1-2 weeks and then I feel really sad for 1-2 days and then it goes away and this process repeats. I can say I'm definitely not anxious or depressed daily or even every other day though. When I do get depressed or in these low moods, I often think of dying. I know I wouldn't do anything to hurt myself, but its still very upsetting to me. The original doctor that prescribed the medication seems to think I have a chemical imbalance as they haven't found anything with blood tests. A second opinion stated it is likely from the medication, as they have had patients with a similar reaction to Celexa.

Another doctor recommended I start on pristiq (snri). I'm very scared to start anything new especially after the Celexa. I'm also wondering if I really need a medication, as I've came very far since the incident and my bad days aren't daily or even weekly. Any suggestions or anyone with a similar situation? I just want my happy back and want to nip this thing out of my life.
Reply


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Exercise you can doExpert
Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
Was this Helpful?
57 of 77 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.